MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS

TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number WS*NS350N3H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.(b)(4).
 
Event or Problem Description
The user facility reported that the navicross catheter broke.The patient's condition and procedure outcome were not available.Additional information was received on 05feb2020.None of the broken catheter was left in the patient.To remove the wire, it was pulled back.The patient's condition was stable.The procedure was completed successfully.The procedure was a leg revascularization.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d10, update section h3, and to provide the completed investigation results.The actual sample was received for evaluation.Visual inspection revealed that the distal section had been fractured; no elongation was noted on the remainder of the shaft.The length of the shaft was confirmed to be 1320mm.Compared to that of a factory-retained sample of the involved product code, which was 1350mm, the actual sample was confirmed to have missed distal 30mm, which corresponds to non-reinforced area of the shaft.Based on this, it is likely that the actual sample may have been subjected to excessive pulling force and fractured at the boundary between the reinforced and non-reinforced sections.Magnifying inspection of the distal fractured section revealed that the fracture end suggested that the shaft had been pulled and torn off.Reinforcing wire was seen on the fracture surface; the outer layer on the fracture end had been stretched; the lumen at the fracture end had not been compressed, which indicated that the actual sample was exposed to pulling force while a guide wire was inside it.Visual inspection of the entire shaft with ccd and sem revealed some abrasions had been generated on approximately 50mm from the fracture end.From this, it is likely that a hard object came into contact on that area; a kink had been generated at approximately 700mm from the fracture end; the outer and inner diameters of the actual sample were measured on the undamaged sections and confirmed to meet manufacturer specifications.Reproductive testing was performed, with a factory retained navicross catheter sample of the involved product code and a guide wire.The catheter combined with the guide wire was inserted in a mock vessel, caught between forceps together with the mock vessel, and then pulled until it got fractured.As a result, the outer layer had been stretched and reinforcing wire was exposed on the fracture surface.The lumen at the fracture end had not been compressed.The state of the fracture was confirmed to be similar to that observed on the actual sample.Ifu states: carefully handle the product under fluoroscopy.If any resistance is felt while handing the product, immediately stop the manipulation and find out cause of the resistance in order to avoid damage to blood vessels and separation or breakage of the product.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the actual sample may have been trapped due some factors, and then subjected to excessive pulling force, resulting in the generation of the fracture.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
TERUMO NAVICROSS SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key9699910
Report Number9681834-2020-00016
Device Sequence Number2844712
Product Code DQY
UDI-Device Identifier04987350709288
UDI-Public04987350709288
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K110540
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberWS*NS350N3H
Device Catalogue NumberNC35130
Device Lot Number190422
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2020
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer03/06/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1